Sign in to follow this  
Followers 0
krinski

Antidepressants (Zoloft) and SUDDEN adult onset acne

1 post in this topic

I am a 26-year old female, and let me tell you everybody has always hated me for never getting a pimple. When I say never, I MEAN NEVER. It was great.
Last year, I started taking Zoloft 25mg for my severe generalized anxiety that was consuming my life. Since then, for the most part,  I feel great.
However, I have been getting TERRIBLE cystic breakouts that last WEEKS and then the scars last months, and then sometimes pop back out again. (I didn't put two and two together until just a few days ago).
I went to a dermatologist who wanted to put me on some drug that could cause birth defects (not Accutane). She didn't seem moved when I said I might be looking to get pregnant within the next year. She just told me "as long as I'm not taking it while I'm trying to get pregnant" . Nonsense. No thank you.
I left there feeling hopeless and helpless, bought some antimicrobial face wash and a large LED Light Therapy machine. Nothing was really working. It wasn't until this morning that I put two and two together and realized that this all started a few weeks after starting Zoloft.

I approached several people on antidepressants about this,  and they all commented on their sudden adult onset acne (which to their surprise realization correlated with their antidepressant use).

Has anybody else had a similar reaction to any similar antidepressants or any SSRIs?  What worked for you? What did you do about it?
Oh also, I'm getting married in December (12 months away). I'd HATE to have terrible acne on my wedding day.



 

Edited by krinski
Addition to story, Grammar

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a New Account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0